Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
200 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes dizziness while on treatment for hypertension?

I m 56 years old and I have high blood pressure. I also take medication for it. The other day I was driving my car and had an episode that I have never experienced before. The feeling of extreme dizziness came on suddenly. I was not able to drive so I pulled over. It lasted about 10-15 seconds and then was over. I have had bouts of vertigo but this was nothing like that. After the episode I had no problems at all. Felt fine but very shook up. I did go to ER and later released. Needed to rule out stroke or heart attack. I am going to follow up with cardiologist. Do you have any idea what I was experiencing?
Thu, 14 Nov 2019
Report Abuse
Addiction Medicine Specialist 's  Response
Hello,

Cannot say in your particular case, but generally, dizziness has to be broken into two groups---feeling like fainting and all blood pressure medicines commonly cause this and room spinning/vertigo.

Diuretics often cause both, but other blood pressure medicines only cause the low blood pressure/fainting.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Matt Wachsman, Addiction Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I take several medications for high blood pressure. Now my readings are systolic in the 120-160 range. Usually high at night and very low in the...